Alert archive / Mississippi / Wind Advisories in 2023

Wind Advisory 1, NWS Jackson, MS

January 18, 202312 counties in Mississippi; Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana

NWS Jackson, MS issued this wind advisory at Jan 18, 2023, 3:11 AM CST for 12 counties in Mississippi; Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana. It took effect at Jan 18, 2023, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2023, 3:11 AM CST (09:11 UTC)
In effect from
Jan 18, 2023, 10:00 AM CST
Expired
Jan 18, 2023, 6:00 PM CST
In force
8 hr
Issued by
NWS Jackson, MS
All 23 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Bolivar County, MS, Claiborne County, MS, Franklin County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 116 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2023-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2023-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

553 
WWUS74 KJAN 180911
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
311 AM CST Wed Jan 18 2023

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-053-059>061-181715-
/O.NEW.KJAN.WI.Y.0001.230118T1600Z-230119T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Warren-
Claiborne-Jefferson-Adams-Franklin MS-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, 
Rolling Fork, Anguilla, Vicksburg, Port Gibson, Fayette, Natchez,
Bude, Roxie, and Meadville
311 AM CST Wed Jan 18 2023

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana 
  and central, north central, northwest, southwest and west 
  central Mississippi.

* WHEN...From 10 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MSZ030-031-033-038-039-044>046-050>052-056>058-064>066-072>074-
181600-
/O.CON.KJAN.FG.Y.0003.000000T0000Z-230118T1600Z/
Clay-Lowndes-Oktibbeha-Winston-Noxubee-Leake-Neshoba-Kemper-Scott-
Newton-Lauderdale-Smith-Jasper-Clarke-Jefferson Davis-Covington-
Jones-Marion-Lamar-Forrest-
Including the cities of West Point, Columbus, Starkville, 
Louisville, Macon, Brooksville, Carthage, Philadelphia, 
Pearl River, De Kalb, Scooba, Forest, Morton, Newton, Union, 
Decatur, Conehatta, Meridian, Taylorsville, Raleigh, Bay Springs,
Heidelberg, Quitman, Stonewall, Shubuta, Prentiss, Bassfield, 
Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, 
Lumberton, Purvis, and Hattiesburg
311 AM CST Wed Jan 18 2023

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of central, east central, northeast, south 
  central and southeast Mississippi.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
1 follow-up statement
619 
WWUS74 KJAN 181622
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
1022 AM CST Wed Jan 18 2023

MSZ030-031-033-038-039-044>046-050>052-056>058-064>066-072>074-
181730-
/O.EXP.KJAN.FG.Y.0003.000000T0000Z-230118T1600Z/
Clay-Lowndes-Oktibbeha-Winston-Noxubee-Leake-Neshoba-Kemper-Scott-
Newton-Lauderdale-Smith-Jasper-Clarke-Jefferson Davis-Covington-
Jones-Marion-Lamar-Forrest-
Including the cities of West Point, Columbus, Starkville, 
Louisville, Macon, Brooksville, Carthage, Philadelphia, 
Pearl River, De Kalb, Scooba, Forest, Morton, Newton, Union, 
Decatur, Conehatta, Meridian, Taylorsville, Raleigh, Bay Springs,
Heidelberg, Quitman, Stonewall, Shubuta, Prentiss, Bassfield, 
Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, 
Lumberton, Purvis, and Hattiesburg
1022 AM CST Wed Jan 18 2023

...DENSE FOG ADVISORY HAS EXPIRED...

Visibility has improved across the advisory area, and the Dense
Fog Advisory has been allowed to expire.

$$

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-053-059>061-190000-
/O.CON.KJAN.WI.Y.0001.000000T0000Z-230119T0000Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Warren-
Claiborne-Jefferson-Adams-Franklin MS-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, 
Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, 
Rolling Fork, Anguilla, Vicksburg, Port Gibson, Fayette, Natchez,
Bude, Roxie, and Meadville
1022 AM CST Wed Jan 18 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds of 20 to 25 mph with gusts up to 40 to 45 
  mph expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana 
  and central, north central, northwest, southwest and west 
  central Mississippi.

* WHEN...Through 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...These strong winds will be in addition to
  any severe thunderstorms that may develop later this afternoon
  and evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Jan 18, 12:15 AM CST, 2 hours 56 minutes earlier.

Area forecast discussion, Jan 18, 12:15 AM CST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1215 AM CST Wed Jan 18 2023

...New DISCUSSION...

.DISCUSSION...
Issued at 1157 PM CST Tue Jan 17 2023

Widespread LIFR categories due to fog/stratus are expected through
early morning mainly for areas along/e of the I-55 corridor.
Strong mixing will develop across entire area later in the morning
and persist through the afternoon/evening and this will result in
strong southerly surface wind gusts. A line of shra/tsra with some
+tsra possible will develop late aftn and impact sites from west
to east going through the evng/overnight hours. Some shra/vcts
will be possible ahead of the line. /EC/

&&

.AVIATION...
(00Z TAFS)
Issued at 629 PM CST Tue Jan 17 2023

VFR conditions will prevail through 18/08Z for all sites. Guidance
is in agreement that dense fog/low stratus will be possible from
18/10Z-15Z at GTR, MEI, HBG/PIB with IFR/LIFR vis/cigs. Confidence
in potential is highest for LIFR flight cats with dense fog and cigs
<500ft at these TAF sites, but brief tempo lowered restrictions
could move into central TAF sites at JAN/HKS. Expect flight
categories to improve from low vis by 18/15-16Z & cigs to VFR by
18/17-19Z. Ahead of tomorrow's storm system, gusty winds will be
prevail across all sites with gusts of 25-30kts through the rest of
the period. Updates to the forecast are expected as the we get
closer to the expected time for severe weather. /DC/NP/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       76  61  76  53 /  30   0  10 100
Meridian      73  59  75  56 /  70  10  10  90
Vicksburg     77  60  77  51 /  20  10  40  80
Hattiesburg   77  61  77  58 /  50  10  10  80
Natchez       75  63  77  52 /  20  10  30  80
Greenville    77  60  74  51 /  10  10  70  70
Greenwood     75  59  75  53 /  20  10  40  90

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Dense Fog Advisory until 10 AM CST Wednesday for MSZ030-031-033-
     038-039-044>046-050>052-056>058-064>066-072>074.

LA...None.
AR...None.
&&

DC/NF/EC
Hazardous weather outlook, Jan 17, 10:24 PM CST, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
1024 PM CST Tue Jan 17 2023

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-
040>042-047-190430-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Yazoo-
Warren-
1024 PM CST Tue Jan 17 2023

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...The rest of Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Wednesday

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Wednesday

Wednesday, severe thunderstorms and tornadoes are possible. Some
thunderstorms could produce damaging winds to 60 mph and hail at
least to the size of quarters.

(https://www.weather.gov/images/jan/graphicast/2.png)

Wednesday, a few downed trees and power lines are possible due to
sustained winds ranging from 20 to 30 mph and potential for wind
gusts around 40 mph. Travel will also be difficult for those in
high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Severe thunderstorms and tornadoes are possible Wednesday night.
Some thunderstorms could produce damaging winds to 60 mph and
hail at least to the size of quarters. Wednesday night.

(https://www.weather.gov/images/jan/graphicast/2.png)

Sustained winds of 20 to 30 mph or wind gusts around 40 50 mph
are expected for areas in the northwest ArkLaMiss Delta.
Elsewhere, sustained winds up to 20mph and gusts up to 25 to
35mph are possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday
through Wednesday night.

MSZ028-029-032-037-043-044-048>050-054-055-061-062-190430-
Montgomery-Webster-Choctaw-Attala-Madison MS-Leake-Hinds-Rankin-
Scott-Copiah-Simpson-Franklin MS-Lincoln-
1024 PM CST Tue Jan 17 2023

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, south central
Mississippi, and southwest Mississippi.

.DAY ONE...The rest of Tonight and Wednesday

FOG
THREAT...Limited
TIMING...Remainder of tonight through mid-morning Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Wednesday

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Wednesday

Remainder of tonight through mid-morning Wednesday, patchy dense
fog is possible with visibilities potentially down to a half to
quarter of a mile.

(https://www.weather.gov/images/jan/graphicast/1.png)

Wednesday, severe thunderstorms and tornadoes are possible. Some
thunderstorms could produce damaging winds to 60 mph and hail at
least to the size of quarters.

(https://www.weather.gov/images/jan/graphicast/2.png)

Wednesday, weak trees and limbs may break and fall due to
sustained winds up to 20 mph and wind gusts around 25 to 35 mph.
High profile vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Severe thunderstorms and tornadoes are possible Wednesday night.
Some thunderstorms could produce damaging winds to 60 mph and
hail at least to the size of quarters. Wednesday night.

(https://www.weather.gov/images/jan/graphicast/2.png)

Sustained winds of 20 to 30 mph or wind gusts around 40 50 mph
are expected for areas in the northwest ArkLaMiss Delta.
Elsewhere, sustained winds up to 20mph and gusts up to 25 to
35mph are possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday
through Wednesday night.

MSZ030-031-033-038-039-045-190430-
Clay-Lowndes-Oktibbeha-Winston-Noxubee-Neshoba-
1024 PM CST Tue Jan 17 2023

This hazardous weather outlook is for portions of east central
Mississippi, and northeast Mississippi.

.DAY ONE...The rest of Tonight and Wednesday

FOG
THREAT...Elevated
TIMING...Remainder of tonight through mid-morning Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Wednesday

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Wednesday

Remainder of tonight through wednesday, areas of dense fog with
visibilities a quarter mile or less are likely.

(https://www.weather.gov/images/jan/graphicast/1.png)

Wednesday, severe thunderstorms and tornadoes are possible. Some
thunderstorms could produce damaging winds to 60 mph and hail at
least to the size of quarters.

(https://www.weather.gov/images/jan/graphicast/2.png)

Wednesday, weak trees and limbs may break and fall due to
sustained winds up to 20 mph and wind gusts around 25 to 35 mph.
High profile vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Severe thunderstorms and tornadoes are possible Wednesday night.
Some thunderstorms could produce damaging winds to 60 mph and
hail at least to the size of quarters. Wednesday night.

(https://www.weather.gov/images/jan/graphicast/2.png)

Sustained winds of 20 to 30 mph or wind gusts around 40 50 mph
are expected for areas in the northwest ArkLaMiss Delta.
Elsewhere, sustained winds up to 20mph and gusts up to 25 to
35mph are possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday
through Wednesday night.

MSZ026-027-036-190430-
Grenada-Carroll-Holmes-
1024 PM CST Tue Jan 17 2023

This hazardous weather outlook is for portions of central
Mississippi, and north central Mississippi.

.DAY ONE...The rest of Tonight and Wednesday

FOG
THREAT...Limited
TIMING...Remainder of tonight through mid-morning Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Wednesday

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Wednesday

Remainder of tonight through mid-morning Wednesday, patchy dense
fog is possible with visibilities potentially down to a half to
quarter of a mile.

(https://www.weather.gov/images/jan/graphicast/1.png)

Wednesday, severe thunderstorms and tornadoes are possible. Some
thunderstorms could produce damaging winds to 60 mph and hail at
least to the size of quarters.

(https://www.weather.gov/images/jan/graphicast/2.png)

Wednesday, a few downed trees and power lines are possible due to
sustained winds ranging from 20 to 30 mph and potential for wind
gusts around 40 mph. Travel will also be difficult for those in
high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Severe thunderstorms and tornadoes are possible Wednesday night.
Some thunderstorms could produce damaging winds to 60 mph and
hail at least to the size of quarters. Wednesday night.

(https://www.weather.gov/images/jan/graphicast/2.png)

Sustained winds of 20 to 30 mph or wind gusts around 40 50 mph
are expected for areas in the northwest ArkLaMiss Delta.
Elsewhere, sustained winds up to 20mph and gusts up to 25 to
35mph are possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday
through Wednesday night.

MSZ046-051-052-056>058-065-066-072>074-190430-
Kemper-Newton-Lauderdale-Smith-Jasper-Clarke-Covington-Jones-
Marion-Lamar-Forrest-
1024 PM CST Tue Jan 17 2023

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.

.DAY ONE...The rest of Tonight and Wednesday

FOG
THREAT...Elevated
TIMING...Remainder of tonight through mid-morning Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Wednesday

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Wednesday

Remainder of tonight through mid-morning Wednesday, areas of
dense fog with visibilities a quarter mile or less are likely.

(https://www.weather.gov/images/jan/graphicast/1.png)

Wednesday, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts and hail. A
tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/2.png)

Wednesday, weak trees and limbs may break and fall due to
sustained winds up to 20 mph and wind gusts around 25 to 35 mph.
High profile vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Severe thunderstorms and tornadoes are possible Wednesday night.
Some thunderstorms could produce damaging winds to 60 mph and
hail at least to the size of quarters. Wednesday night.

(https://www.weather.gov/images/jan/graphicast/2.png)

Sustained winds of 20 to 30 mph or wind gusts around 40 50 mph
are expected for areas in the northwest ArkLaMiss Delta.
Elsewhere, sustained winds up to 20mph and gusts up to 25 to
35mph are possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday
through Wednesday night.

MSZ053-059-060-190430-
Claiborne-Jefferson-Adams-
1024 PM CST Tue Jan 17 2023

This hazardous weather outlook is for portions of southwest
Mississippi.

.DAY ONE...The rest of Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Wednesday

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Wednesday

Wednesday, severe thunderstorms and tornadoes are possible. Some
thunderstorms could produce damaging winds to 60 mph and hail at
least to the size of quarters.

(https://www.weather.gov/images/jan/graphicast/2.png)

Wednesday, weak trees and limbs may break and fall due to
sustained winds up to 20 mph and wind gusts around 25 to 35 mph.
High profile vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Severe thunderstorms and tornadoes are possible Wednesday night.
Some thunderstorms could produce damaging winds to 60 mph and
hail at least to the size of quarters. Wednesday night.

(https://www.weather.gov/images/jan/graphicast/2.png)

Sustained winds of 20 to 30 mph or wind gusts around 40 50 mph
are expected for areas in the northwest ArkLaMiss Delta.
Elsewhere, sustained winds up to 20mph and gusts up to 25 to
35mph are possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday
through Wednesday night.

MSZ063-064-190430-
Lawrence-Jefferson Davis-
1024 PM CST Tue Jan 17 2023

This hazardous weather outlook is for portions of south central
Mississippi.

.DAY ONE...The rest of Tonight and Wednesday

FOG
THREAT...Limited
TIMING...Remainder of tonight through mid-morning Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Wednesday

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Wednesday

Remainder of tonight through mid-morning Wednesday, patchy dense
fog is possible with visibilities potentially down to a half to
quarter of a mile.

(https://www.weather.gov/images/jan/graphicast/1.png)

Wednesday, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts and hail. A
tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/2.png)

Wednesday, weak trees and limbs may break and fall due to
sustained winds up to 20 mph and wind gusts around 25 to 35 mph.
High profile vehicles could also be affected.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Severe thunderstorms and tornadoes are possible Wednesday night.
Some thunderstorms could produce damaging winds to 60 mph and
hail at least to the size of quarters. Wednesday night.

(https://www.weather.gov/images/jan/graphicast/2.png)

Sustained winds of 20 to 30 mph or wind gusts around 40 50 mph
are expected for areas in the northwest ArkLaMiss Delta.
Elsewhere, sustained winds up to 20mph and gusts up to 25 to
35mph are possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday
through Wednesday night.

23

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

*FOG*
Significant...Widespread dense fog with visibilities a quarter
 mile or less are likely.
Elevated...Areas of dense fog with visibilities a quarter mile
 or less are likely.
Limited...Patchy dense fog is possible with visibilities
 potentially down to a quarter of a mile.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 10:02 PM CSTDense Fog AdvisoryJANClarke, Clay, Covington, Forrest, Jasper, Jefferson Davis and 14 more12 hr
Jan 18, 5:52 PM CSTSpecial Weather StatementJANWashington38 min
Jan 18, 2:37 PM CSTSpecial Weather StatementJANAshley38 min
Jan 18, 3:13 PM CSTSpecial Weather StatementJANChicot47 min
Jan 18, 3:31 PM CSTSpecial Weather StatementJANChicot44 min
Jan 18, 4:07 PM CSTSpecial Weather StatementJANRichland23 min
Jan 18, 5:24 PM CSTSpecial Weather StatementJANEast Carroll51 min

Nearby

Wind Advisories in Mississippi, 2023Wind Advisories in Louisiana, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.